| Model Number |
1516-40-308 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
| Date of Event |
12/13/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Procedure: revision of total knee prosthesis.The device was in contact with the patient.The insert was no longer attached to the tibia.The logiclock locking system was damaged (scratch type).Doi: unknown, dor: unknown, unknown knee.
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this complaint was returned for examination.Visual examination of the device found damage/wear on the bottoms surface of the device.The damage found is enough to confirm the reported allegation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
Event or Problem Description
Additional information received and stated the following: the patient had been suffering from right knee pain for several years (no information provided regarding how many years).He/she would have undergone several procedures related to these pains before 2014 (arthroscopies and meniscectomies) (no information provided regarding these previous interventions).Due to persistent severe pain, several procedures were performed in late 2014: it was performed hyaluronic acid injections on (b)(6) 2014; an arthroscopy was performed on (b)(6) 2016.No foreign body was found on this occasion, even though the preoperative mri suggested it according to the surgeon.A new hyaluronic acid injection was then performed.It is in this context, and because of persistent pain, that a total knee prosthesis was placed during an operation on (b)(6) 2021 at the (b)(6).After this operation, the patient said that he/she felt: severe pain (the lawyer had noticed, however, that the patient mentioned pain in the left leg even though the procedure involved the right leg) ; difficulties to sleep and to move.In addition, the surgeon had noted that the surgical follow-up was not correct, stating, "today, the patient is limping without a cane.The extension is complete but the flexion is very clearly insufficient and does not exceed 75°".Due to persistent pain and difficulty with flexion, a mobilization of the prosthesis was performed during a hospitalization on (b)(6) 2021 in the same clinic.The patient indicated that he/she did not feel any pain immediately after the procedure, but several days later.The patient nevertheless noted a gain in the bending of the leg after this procedure.As a result, the polyethylene plate of the prosthesis was changed during a hospitalization between (b)(6) 2021, following a "mechanical failure" of the previous plate.The patient said he/she did not feel any pain after the operation.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Event or Problem Description
Additional information received states that the procedure was not stopped, the technical surgery was not changed.A new device was used and there was a patient consequence: the insert would have unclipped 8 months after the surgery during mobilization of the knee under general anesthesia.The patient is fine.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was returned for examination, furthermore, photos were provided with the complaint.Visual examination of the returned tibial insert and photos found evidence of deformation/witness marks along the posterior grooves that is designed to slide into the locking feature of the mating tibial tray.The observed damage is consistent with unsuccessful insertion attempts during the procedure, this damaged observed and the x-ray investigation is enough to confirm the reported allegation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.
Event or Problem Description
Medical records were received: there was noted right hip pain and walking difficulty noted, but there is no indication that the patient had a right tha.The patient was treated with physical therapy and ibuprofen once per week.
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received and stated the following: the patient was in sick-leave from the surgery on (b)(6) 2021 to (b)(6) 2021.A work medical visit was realized on (b)(6) 2021 and it was concluded that the patient was able to work.On (b)(6) 2021, a radiography was performed and showed the issue reported.On (b)(6) 2021, there was a revision surgery.After that, the patient was in sick-leave until the (b)(6) 2022.On (b)(6) 2022, a work medical visit was realized and it was concluded that the patient was able to work but with some restrictions (limitation of the walking range).Operating report for the operation dated on (b)(6) 2021: indication: right total knee prosthesis with cemented fixed plate attune size 3 conclusion: the medical staff tested the prosthesis which was stable in the frontal plan and in extension with a correct patellar stroke even before the closure of the internal capsular plan.At d+6 post-op of the operation on (b)(6) 2021, a physiotherapist consultation took place: o hip and knee support: complete o mobilization in bed: yes o movement with the physiotherapist: yes o movement with an english cane: yes o going up and down the stairs: yes o notes: the patient correctly walked with 2 canes ; with 1 cane possible without lameness / transfer: ok / autonomous for the daily routine / good joint amplitude: flexion 85-90° / locking the knee when walking and stairs : ok /active extension ongoing and passive complete / correct evolution for a continuation of rehabilitation at home.Summary of different medical consultations after the operation dated on (b)(6) 2021: o on (b)(6) 2021: the patient was hospitalized from the (b)(6) 2021 to the (b)(6) 2021.The postoperative suite was simple.The previous treatment was not changed.The sutures were removed at d+14 and the staples, at d+8 post-op.The patient was rehabilitated at home.O on (b)(6) 2021 (d+45 post-op): the postoperative suite was not correct.The patient got an important anemia and a transfusion was needed.He/she worked with lameless without cane.The extension was complete but the flexion was clearly insufficient which not exceeding 75°.The surgeon evocated the possibility of a mobilization under general anesthesia in 3 weeks if the patient did not reach at least 110° of flexion with the physiotherapist.O on (b)(6) 2021: the scar was keloid, purple and in relief.Mobility wass not good in extension and flexion.The patient had all the signs of an algodystrophy.The pain is major.The patient was relieved by a hypnosis session.Operating report for the operation dated on (b)(6) 2021: o indication: right total knee prosthesis mobilization under general anesthesia supine position.Flessum of 10°.By forced maneuver in hyper extension, recovery of the flessum.The flexion against the pendulum while lifting the thigh is only 45°.By gentle and careful maneuvering and without ever forcing, we manage to obtain a progressive flexion with a release of adhesion that we can feel perfectly under the skin.Once again, without forcing, you can easily obtain a 130° flexion.O post-op instructions: extreme vascular and nerve monitoring +++.Immediate motor arthroplasty for 5 to 7 hours at d+1 post-op on (b)(6) 2021, a physiotherapist consultation took place: o mobilization ¿ kinetech: yes.O movement with the physiotherapist: yes o movement with an english cane: yes o notes: 110° kinetech (b)(6) 2021 : consultation of the surgeon of the mobilization.On (b)(6) 2021 to (b)(6) 2021 the patient was hospitalized for mobilization of total right knee prosthesis under general anesthesia.The postoperative follow-up was simple.(b)(6) 2021 : conclusion of the consultation (pain clinic), for pain monitoring : complex regional pain syndrom type i and elimination early osteoarticular infection = unlikely.Treatment planned: tens (b)(6) 2021 bone scintigraphy ((b)(6) 2021) following pains at the right knee total prothesis implanted in (b)(6) 2021 : scintigraphic appearance in favor of algodystrophy in the "warm" phase currently on the right knee, seeming to extend towards the hip and the ankle.(b)(6) 2021 : consultation of the surgeon of the mobilization.Follow-up of a patient for placement of total right knee prosthesis complicated by colossal algodystrophy.¿i had carried out a mobilization under anesthesia a few weeks ago because the flexion against gravity did not exceed 45°, which is extremely rare.Thanks to a soft and non-forced mobilization, i had let go of the adhesions and i had been able to bring the knee almost into flexion at 160°.Today i see the patient with pains, lameness and above all new stiffness in the knee since she no longer bends the knee at more than 90° against 160° during the operation and even 120° at the end of the hospitalization.¿ the x-rays are however perfect and the scar, although keloid, is clean.(b)(6) 2021 : consultation of the surgeon of the mobilization.The algodystrophy seems to resolve.She has an almost complete extension and a flexion which reaches almost 120°.She says she is less painful than before the surgery.(b)(6) 2021 : consultation of the surgeon of the mobilization.Clinically she is getting better and better with a beautiful flexion which exceeds 120°.The knee is however unstable in the frontal plane.The x-ray shows that the polyethylene, normally clipped into the tibia, come off.It is no longer attached to the tibial metal piece.However, this in no way interferes with walking or bending.It may be a default of manufacturing.Procedure report of the revision procedure of (b)(6) 2021 : replacement polyethylene plate total right knee prosthesis following mechanical failure of the previous plate.No sign of infection the polyethylene plate is easily removed.Fortunately there was never any contact between the posterior parts of the prosthetic femoral condyle and the metallic tibial plateau.There is therefore no metalosis or wear or even deterioration of the mechanical parts.We take a plate size 3 thickness 8 which will be reclipsed.A careful examination of the plate shows that it is perfectly maintained.Replacement device: 1516-40-308, lot j31f51 (b)(6)2021 : consultation of the surgeon after the revision.She was hospitalized from (b)(6) 2021 to (b)(6) 2021 for a change of the right knee total prosthesis polyethylene tray following a mechanical failure of the previous tray.The postoperative course was simple.(b)(6) 2022 : consultation of the surgeon after the revision.Today she is much better.She is progressing well.She has correct range of motion at this stage.She suffers much less.She walks on a cane.X-rays are perfect.(b)(6) 2022 : consultation of the surgeon after the revision.For her it is day and night.She no longer has any pain.Preoperative pain has completely disappeared.She walks briskly without canes and without limping.She can walk for several hours without pain.The x-rays are very nice.The knee is very stable with a flexion which reaches 120°.